MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 3CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 3CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR092030
Medical Device Problem Codes Separation Failure (2547); Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a freeform mini 2mm x 3cm coil (mcr092030, 31077163) was defective.Resistance was felt upon advancing the coiling into the body.Once the coil was advanced into the aneurysm, detachment error occurred, no detachment.Upon removing the coil from the aneurysm, the coil detached inside the sl-10 microcatheter (mc).Microcatheter and coil were removed from the patient and saved for analysis.Additional event information received on 03-may-2024 indicated that one cerepak coil was implanted, the rest were penumbra coils after this coil failed to detach properly.There was no positioning difficulty in the aneurysm.No attempts were made using the detachment handle, only manual break detachment.No damages were noted on the embolic coil or any device component.The vessel was not excessively tortuous or with acute bends.The event did not result in procedural delays.
 
Additional Manufacturer Narrative
Product complaint (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a freeform mini 2mm x 3cm coil (mcr092030, 31077163) was defective.Resistance was felt upon advancing the coiling into the body.Once the coil was advanced into the aneurysm, detachment error occurred, no detachment.Upon removing the coil from the aneurysm, the coil detached inside the sl-10 microcatheter (mc).Microcatheter and coil were removed from the patient and saved for analysis.Additional event information received on 03-may-2024 indicated that one cerepak coil was implanted, the rest were penumbra coils after this coil failed to detach properly.There was no positioning difficulty in the aneurysm.No attempts were made using the detachment handle, only manual break detachment.No damages were noted on the embolic coil or any device component.The vessel was not excessively tortuous or with acute bends.The event did not result in procedural delays.A non-sterile freeform mini 2mm x 3cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was detached from the delivery system.The manual break was attempted at the proper location, and the proximal end of the manual break was not returned.No damages were noted on the delivery system.A concomitant non-j&j microcatheter was received, and dried blood residues were noted in the luer hub and at the distal tip.The microcatheter was attempted to be flushed using a lab-sample syringe; however, strong resistance was encountered, and no water was leaking from the distal end of the microcatheter.A lab-sample guide wire was inserted at the distal end, and it could not passed from 47.5cm.The microcatheter was inspected under x-ray imaging, and the embolic coil was found detached at the distal end of the microcatheter.The microcatheter was dissected at the blocked area, and high amounts of compacted dried blood were found.A manufacturing record evaluation was performed for the finished device 31077163 number, and no non-conformances related to the malfunction were identified.Although the resistance felt while advancing the embolic coil through the microcatheter could not be duplicated due to the detachment condition of the embolic coil, this issue is confirmed based on the blocked condition of the microcatheter.It is suggested that this issue could be the result of an inadequate continuous saline flushing, since according to the risk documentation, resistance / friction between microcoil system and the microcatheter is a potential issue that can occur due to a continuous saline flush not maintained while introducing the detachable coil system.Additionally, the issue reported regarding the failure to detach the embolic coil and subsequently not detaching properly were confirmed based on the detachment attempts and the broken condition of the manual break.The issue reported that the coil detached inside the concomitant microcatheter was confirmed based on the condition in which the coil was received.It is suggested that the embolic coil could had been inadvertently detached when the delivery system and microcatheter were being manipulated for removal; however, with the limited information available, this remains unknown.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following caution: if unusual friction is noticed during advancement or retraction of the detachable coil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, flush the y-connector of the rhv with sterile saline and verify that fluid exits the proximal end of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM MINI 2MM X 3CM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19248979
Report Number3008114965-2024-00468
Device Sequence Number17972122
Product Code KRD
UDI-Device Identifier10886704082996
UDI-Public10886704082996
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberMCR092030
Device Lot Number31077163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/30/2024
07/01/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/30/2024
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER
Patient SexUnknown